Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Pain in lower abdomen and hip, constipation. Pap test showing yellowish discharge. Have Pelvic inflammatory disease. Not feeling better after taking Cefoxitin, doxycyclin

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I'm a 33 year old female. I've been having groin pain, lower back pain, hip pain, abdominal pain, bloating, gas, constipation and thin stools. Had a pelvic exam and experienced pain when pressed on my right side and doctor found green/yellowish discharge during pap test. Was diagnosed with Pelvic Inflammatory Disease and had my copper IUD removed. Had taken a full course of antibiotics, Cefoxitin for one day, Doxycycline and Metronidazole for ten days and am not feeling better. I also had blood tests to check for infection and the results were all normal.
Posted Fri, 27 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Pragnesh Vachharajani 50 minutes later

Thanks for posting your query.

From the details that you have shared and treatment given, your doctor seems to be right and you seem to be having Pelvic Inflammatory disease. The treatment given to you is also proper and selection of drugs by your doctor is also good.

It is good that IUD was removed,that is needed.

Typically in a Young female having lower abdominal pain, discharge per vagina and having pain on local examination is strongly suggestive of PID.

It is unfortunate that you have not responded to the treatment given.At times just extending the course of drugs take care of the problem and nothing else needs to be done.

In case of no response, you need some more investigation like ultrasound abdomen to see any missing diagnosis.

Please visit your doctor and discuss with him.

Other possibilities could be,

>Resistant organism not responding antibiotic given
>Some infection in G.I.tract
>Excessive formation of gas, indigestion etc.

In mean time please try following,

Take light diet
Plenty of fluids
Take proper rest
Take antispasmodic tablets for pain
Avoid junk food and cold drinks

Please visit your doctor again and discuss with him. You can even take a opinion from a physician also.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

In case you do not have follow up query, please accept the answer.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor